Opposite Mirapex Effect or Unmentioned Side Effect?

Discussion in 'Fibromyalgia Main Forum' started by Alyndra, Oct 18, 2006.

  1. Alyndra

    Alyndra New Member

    Alright guys, so the most recent doctor I'm seeing doesn't feel that I specifically suffer from RLS, but I definately have a problem with tremors, twitches, and the most awkward of sensations in my legs, arms & now most recently - my face. So, he started me on Mirapex to see if it would help with the symtoms, since this is what it helps relieve in those with Parkinsons & RLS.

    Well, I started the medication, and since I have - all of my symptoms seem to have been increased. Through the night when I take the medication, the twitching in my legs and arms is awful, and last night it was almost to the point of violent. Even through the day there seems to be some lingering effects, because I typically don't have these many sensations during the day when I'm up and about.

    Has anybody else had this medication increase or worsen the symptoms it was given to them to treat? I'm only on day 3 now, so I'll stick it out awhile longer, but so far - this sucks!

    ~Amanda
    [This Message was Edited on 10/18/2006]
  2. JanesGrama

    JanesGrama New Member

    Hi Amanda,
    You did not mention if your Dr. had done a sleep study on you to determine if indeed you had restless leg syndrome. If he didn't, he is just playing guessing games with your symptoms and using you for a human guinea pig. I did not have any of the customary symptoms for restless leg syndrome. I had a 2 day sleep study done for poor sleep and it showed up to my surprise. I was put on sinemet first (which I was later told was pure dopamine--a brain chemical, which I guess I lack) with good results and then gradually switched to mirapex--an artificial form of it I think. It works almost as good as sinemet, but not quite. Your side effects sound pretty bad. I've never had any from Mirapex and it's ability to help me go to sleep like a normal person has changed my quality of life greatly. In your case, you don't even know for sure that you have it. Since it is a brain chemical (that you may not need) I imagine it could mess you up. Stress could possibly give you the symptoms you mention, excess caffiene and possibly another medication you are taking. But I definately would make sure a sleep study showed I had restless leg sydrome before I started taking meds for it. Hope you find some answers and perhaps another Dr.
    Linda
  3. Alyndra

    Alyndra New Member

    Well, the day time symptom today were tolerable. No objects actually left the grasp of my hands. (Which is good - cause they always seem to go in which ever direction someone in standing in)

    I just took the Mirapex again not too long ago, and I'm starting to get a subtle feeling like I'm sitting in one of those massaging chairs. It's a constant vibration, but not one that's causing pain - or that's making me feel like I have to move around. Yet.

    Linda - I did have a sleep study done, and the results were "slightly more complex" then the sleep clinic is used to dealing with, so I've been referred to a much more credited specialist who has more degree's following his name then the alphabet has letters. But, even he said my sleep study didn't show anything conclusive to RLS, but definately showed something indicative of something causing similar but more prograssive symptoms. He's trying me on the Mirapex hoping it would do the same for me, that it has for RLS symptoms - because as of yet, no one knows exactly what they're treating. All in all, I am the guinea pig.

    Hayley - I'm definately going to e-mail my doctor and let him know what's up. Although the increase in symptoms seems to be tapering off, I'd hate to think my body is just masking them and the drug is still doing some sort of damage.

    I'm wondering if it would be possible/probable for me to ask to have another sleep study done while on the Mirapex to see what effect it's actually having? Symptomaticaly my body might be awkwardly adjusting to the new medication, but I'd hate to stop it - and actually find out that chemically it is actually doing something good for me.

    The one good thing about being this far deep into being considered a medical mystery, is that when a doctor or myself requests a test - there's nearly no waiting time what so ever now, it seems!

    I'll let everyone know if Mirapex magically produces any other bizarre & unwritten side effects!

    ~Amanda
  4. 1sweetie

    1sweetie New Member

    I have RLS diagnosed by a sleep study. The doctor prescribed Mirapex. He wanted me to graduate until I was taking a full dose of at least 2 .5 mg pills per night. I could not tolerate the increases. I began having severe jerking of my arms and legs especially as I would start to dose. I could not control the movement. It terrified my dog and husband. It also increased by cognitive problems and made me depressed. They had to reduce my Mirapex to the low dose of .125 and add other drugs to help with the RSL.
  5. roseylisa

    roseylisa New Member

    I also had the restless leg syndrome get much worst taking mirapex! It started lasting longer! Doesnt make sense! I to get it in my arms to! I then tried requip and it made it worse and I also hallucinated on it!